Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 306, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 28, 2004, 6:46 AM CDT for Lee County, Monroe County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 6:46 AM CDT (11:46 UTC)
- Expired
- Aug 28, 2004, 7:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 281146 SVRMEM MSC081-095-281215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 646 AM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 715 AM CDT * AT 646 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER NETTLETON...MOVING EAST AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 715 AM CDT INCLUDE... NETTLETON... SHANNON... .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3412 8873 3401 8869 3401 8851 3421 8854 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:01 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 28, 3:01 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 301 AM CDT SAT AUG 28 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DIMINISHING OVER THE MIDWEST THIS MORNING. STRONG THUNDERSTORMS WERE MOVING SOUTHWARD INTO THE RED RIVER VALLEY AND THE LOW ROLLING PLAINS OF TEXAS. THESE STORMS FORMED AHEAD OF A STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT. CONVECTION WHICH FIRED OVER CENTRAL MISSOURI/ILLINOIS HAS SENT AN OUTFLOW BOUNDARY SURGING SOUTHWARD TOWARD THE MID SOUTH. THIS FEATURE IS EVIDENT ON IR SATELLITE IMAGERY AND ROUGHLY LOCATED JUST NORTH OF THE MO BOOTHEEL BISECTING PADUCAH KY. MID LEVEL CLOUDS HAVE BEEN ENHANCING SINCE MIDNIGHT OVER WEST TN AND CENTRAL AR. THE MID LEVEL CLOUDS HAVE EXTENDED SOUTHWARD INTO NORTH MS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THIS REGION OF MID LEVEL ENHANCEMENT AND WILL LIKELY PERSIST THROUGH THE DAY. WITH THE ONGOING INSTABILITY AND APPROACHING OUTFLOW BOUNDARY RAIN CHANCES TODAY WILL BE VERY HIGH. MAX TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER AND WET GROUND. SHOWERS THAT DEVELOP WILL MOVE SLOWLY NORTH SO LOCALLY HEAVY RAIN WILL BE POSSIBLE TODAY. THE UPPER TROUGH WILL TAKE ITS TIME DRIFTING ACROSS THE MIDWEST. UNTIL IT DOES SO BY SUNDAY AFTERNOON...THE FRONT WILL REMAIN NORTH OF THE FORECAST AREA. WE WILL BRING THE FRONT INTO THE NORTHWEST PORTIONS OF THE FA MID DAY SUNDAY. UNTIL THEN A WET FORECAST IS IN STORE FOR THE REGION. AS THE FRONT PUSHES INTO CENTRAL MS/AL SKIES WILL GRADUALLY CLEAR...GIVING WAY TO DRIER AND SLIGHTLY COOLER AIR. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && AC
Hazardous weather outlook, Aug 28, 5:00 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CDT SAT AUG 28 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 500 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MID SOUTH REGION. STORMS THAT DEVELOP WILL MOVE SLOWLY AND LIKELY REDEVELOP OVER THE SAME AREAS. LOCALLY HEAVY RAIN WILL BE POSSIBLE TODAY AND TONIGHT CAUSING POTENTIAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN... A SLOW MOVING COLD FRONT WILL OOZE INTO THE MID SOUTH SUNDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHWARD. THE ADDITIONAL RAINFALL COULD CAUSE FLOODING PROBLEMS ON SUNDAY. RAINFALL WILL END BY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:05 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 40 min |
| Aug 28, 6:31 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 29 min |
| Aug 28, 8:45 AM CDT | Flash Flood Warning | MEG | Pontotoc | 2 hr |
| Aug 28, 2:20 PM CDT | Flash Flood Warning | MEG | Tallahatchie | 115 min |
| Aug 28, 2:34 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 41 min |
| Aug 28, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.